Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes heaviness in lower abdomen along with hematuria and urinary retention?

Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

default
Posted on Sat, 2 Aug 2014 in Urinary and Bladder Problems
Question: I have a heaviness in my lower abdomen along with hematuria and urinary retention (I have to strain to finish urinating). The UA only showed the hematuria, no bacteria and my white count was 10.1. I'm also having bladder spasms very frequently. The pain in my lower abdomen started on Friday and radiated into my groin area and down my legs. My doctor put me on Bactrim and Urogesic blue and sent the urine off for culture. I had several lab test ran last week which included a CA125 which came back normal, ANA/dsDNA, CMP, CBC and RA factor..all of which were normal. (These were ran prior to the abd pain and hematuria due to other symptoms I have to rule out lupus and RA. My Dr. is certain that I have an auto immune disease...just trying to figure out which one it is). If the urine culture doesn't grow anything...what else should I consider?
doctor
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer:
Ultrasound abdomen will be required

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

It's likely that Urine culture report will not reveal any growth and would be sterile.
I would suggest you to get Ultrasound abdomen done for further assessment. In case the haematuria still persists further assessment by Cystoscope.

In case you need any further assistance, will be glad to assist you.

Take care
Best regards
Dr T Shobha Deepak
MBBS, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Shobha Deepak 3 minutes later
I've been having joint pain and muscle weakness, blurred vision and an unsteady gait also....could any of my problems be linked to taking a high dose of melatonin?
doctor
Answered by Dr. T Shobha Deepak 39 minutes later
Brief Answer:
Unrelated to melatonin Intake

Detailed Answer:
Hi
Dear Ms

None of the symptoms are caused by intake of Melatonin


Take care

Best regards
Dr T Shobha Deepak
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Muscle weakness

doctor1 MD

I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....

doctor1 MD

Treated for a UTI 5 days of anti biotics, blood in urine went from large amount to moderate. tested two days after anti biotics were done and now a large amount shows up again. Also pain in ribs and lower back. Was sick with flu like symptoms for a day and a half. Fatigue, muscle weakness.

doctor1 MD

My husband will not see a doctor, and I worry about him. He has shortness of breath, cannot fall asleep with his head down (props up on elbow), fatigue, but not constantly, obesity, flatulance. very frequent urination and I forgot to say thigh muscle weakness..difficulty rising from a chair.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... For over a year I have had pain in my luq (my gastroenterologist thinks it is subcutaneous nerve entrapment). I have also had episodes of dark urine, diarhhea and/or very light colored stools. The episodes are becoming more frequent. I am a 57 year old female trying to decide when/if I should go back to the doctor. I do not have insurance, so I don't want to see the doctor if it is stress or normal aging. I also experience muscle weakness in my right arm on occassion. I'd like a doctor's opinion.

doctor1 MD

is the a connection between CIPD and fibromyalgia?

doctor1 MD

I have spells where my whole body seems to go imp and I feel lke I am going to faint. I have no pain anyplace when this happens but I cant moven as I am just to week. I can think, but I cant control my body until this goes away and it only lasts a...

doctor1 MD

Hi. I’m 20 years old, female. I have been having many problems for the past 5 months now. I didn’t have a primary care doctor at this time so when these things would happen I would go to the ER. At first, I would get really shaky, feel like I was...